MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that froze on wire occurred.The target lesion was located in the very heavily calcified left renal artery.A 6.0mmx60mmx135cm (4f) sterling balloon catheter was advanced for post-dilation.However, the balloon got stuck on the guidewire.The procedure was completed with another guidewire and balloon catheter.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of the sterling balloon catheter loaded onto the related guide wire.The balloon was tightly folded, and there was blood inside the wire lumen (inner shaft).There was 17.5 cm of guide wire sticking out of the tip and 92.9 cm sticking out from the hub of the device.The guide wire was measured at both ends, and each end measured.0175 inches.The tip, balloon, inner/outer shaft and hub were microscopically and visually inspected.Inspection revealed outer shaft damage (necked/ stretched) located 44.5 cm and 78 cm from the tip, and inner shaft damage (buckling) starting at the tack weld (11cm from tip) and the damage continued for 18 cm.Inspection of the remainder of the device revealed no other damage or irregularities.The guide wire could not be removed from the sterling catheter, so inner shaft (at tip and hub) could not be measured, and functional testing could not be performed.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8486812
Report Number2134265-2019-03478
Device Sequence Number2384072
Product Code DQY
UDI-Device Identifier08714729123804
UDI-Public08714729123804
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2021
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0021816998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1